Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2012  |  Volume : 3  |  Issue : 4  |  Page : 339--341

Ciprofloxacin-induced erythema multiforme


HS Shilpashree1, Shriprasad Sarapur2 
1 Department of Oral Medicine and Radiology, RKDF Dental College and Research Center, Bhopal, Madhya Pradesh, India
2 Department of Prosthodontics, RKDF Dental College and Research Center, Bhopal, Madhya Pradesh, India

Correspondence Address:
H S Shilpashree
Department of Oral Medicine and Radiology, RKDF Dental College and Research Centre, N.H. - 12, Hoshangabad Road, Bhopal - 462 026, Madhya Pradesh
India

Ciprofloxacin is one of the most commonly used antibacterial agents with relatively few side effects. Serious adverse reactions reported with ciprofloxacin are rare with an incidence of 0.6%. One of the side effects of ciprofloxacin is erythema multiforme (EM). EM is an acute, self -limiting mucocutaneous hypersensitivity syndrome. It exhibits a diverse etiology, often recurs, has unusual clinical features and is of uncertain etiopathogenesis. It usually exhibits a distinctive skin or mucosal lesions that are characterized by combination of bullae, papules, macules or ulcers. It is most probably an immunologically mediated process. With the use of ciprofloxacin becoming more and more widespread, fatal complications of ciprofloxacin should be borne in mind. In this article we present a case of ciprofloxacin induced erythema multiforme in 40 year old woman.


How to cite this article:
Shilpashree H S, Sarapur S. Ciprofloxacin-induced erythema multiforme.J Pharmacol Pharmacother 2012;3:339-341


How to cite this URL:
Shilpashree H S, Sarapur S. Ciprofloxacin-induced erythema multiforme. J Pharmacol Pharmacother [serial online] 2012 [cited 2020 Sep 25 ];3:339-341
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2012;volume=3;issue=4;spage=339;epage=341;aulast=Shilpashree;type=0